Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

September 25, 2021Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Sep 25, 2021, 3:13 PM MST for Santa Cruz County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2021, 3:13 PM MST (22:13 UTC)
Expired
Sep 25, 2021, 4:00 PM MST
In force
47 min
Issued by
NWS Tucson, AZ
Hail
0.25 in
Wind
30

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS85 KTWC 252213
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
313 PM MST Sat Sep 25 2021
 
AZZ507-513-252300-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
313 PM MST Sat Sep 25 2021

...A strong thunderstorm will impact portions of western Cochise and
east central Santa Cruz Counties through 400 PM MST...

At 313 PM MST, Doppler radar was tracking a strong thunderstorm over
Fort Huachuca, or 11 miles west of Sierra Vista, moving northeast at
20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Sierra Vista, Whetstone, Huachuca City and Fort Huachuca. 

This includes the following highways...
 Route 82 between mile markers 51 and 52.
 Route 90 between mile markers 308 and 323.
 Route 92 between mile markers 322 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 11041 3160 11053 3171 11034 3154 11021
TIME...MOT...LOC 2213Z 234DEG 18KT 3155 11041 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Singer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:00 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 25, 2:00 PM MST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 PM MST Sat Sep 25 2021

.SYNOPSIS...Thanks to a couple of passing systems, the weather will
be unsettled through the coming work week. Tonight through Sunday and
Wednesday through Thursday are expected to be the most likely periods
for showers and thunderstorms. Afternoon temperatures will remain
below average through the next week as a result of the cooler
airmass over the region and occasional showers.

&&

.DISCUSSION...Convection has developed south and east of Tucson
early this afternoon as expected with the individual cells tracking
to the north-northeast. These are being helped along by a weak vort
lobe just south of the border noted on water vapor imagery.  Just
garden variety showers and storms with additional scattered
development into the evening.

Models continue to suggest that the overnight period will remain
somewhat active and that is likely due to the second and somewhat
stronger vort lobe now approaching the Baja Spur. This feature will
continue to head north and then across our area later tonight.

By Sunday afternoon the upper level low will be over south-central AZ
on it's way east. With it passing overhead near the heat of the day,
we should see convection popping up during the afternoon with cooler
afternoon temperatures compared to this afternoon.

The low will have moved just east of the area Monday with wrap-around
showers/T-storms affecting mainly eastern portions of the forecast
area.

By the middle of the week into Friday another upper low will swoop
down into the area bringing about another threat of showers and
thunderstorms. There are some timing and positional differences in
the models that we will affect the where/when and how much with
respect to rainfall over parts of the area although the main idea of
it headed our way looks good. This setup will also help to maintain
the cooler than average temperatures through the remainder of the
month.

&&

.AVIATION...Valid through 27/00Z.
SCT-BKN clouds at 10k-14k ft MSL and BKN clouds AOA 20k ft MSL thru
the forecast period. ISOLD-SCT -SHRA/TSRA thru most of this forecast
period, with the precipitation most widespread during the late
afternoon and evening hours both today and Sunday. Some of the TSRA
could produce strong wind gusts and small hail during the afternoon
hours. Outside of any thunderstorm outflows, SFC wind will be less
than 12 kts and favor a SLY/SELY direction. Aviation not updated for
TAF amendments.

&&

.FIRE WEATHER...Expect scattered showers and thunderstorms this
weekend with a few strong storms possible. After a relative down day
Tuesday, storm chances ramp back up Wednesday through Friday thanks
to another storm system expected to develop over the region. High
temperatures will be below normal the next 7 days. RH values will
remain above critical thresholds and 20-foot winds will generally be
less than 15 mph.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Cerniglia
Aviation...Rasmussen
Fire Weather....Rasmussen

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Sep 25, 3:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
313 PM MST Sat Sep 25 2021

AZZ507-513-252300-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
313 PM MST Sat Sep 25 2021

...A strong thunderstorm will impact portions of western Cochise and
east central Santa Cruz Counties through 400 PM MST...

At 313 PM MST, Doppler radar was tracking a strong thunderstorm over
Fort Huachuca, or 11 miles west of Sierra Vista, moving northeast at
20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sierra Vista, Whetstone, Huachuca City and Fort Huachuca.

This includes the following highways...
 Route 82 between mile markers 51 and 52.
 Route 90 between mile markers 308 and 323.
 Route 92 between mile markers 322 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 11041 3160 11053 3171 11034 3154 11021
TIME...MOT...LOC 2213Z 234DEG 18KT 3155 11041

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Singer

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.